Alert archive / Louisiana / Small Craft Advisories in 2016
Small Craft Advisory 45, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Nov 29, 2016, 2:05 PM CST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2016, 2:05 PM CST (20:05 UTC)
- Expired
- Nov 30, 2016, 6:00 PM CST
- In force
- 28 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
150 WHUS74 KLCH 292005 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 205 PM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST WEDNESDAY... .ELEVATED SEAS WILL CONTINUE FOR THE CONTINUES SOUTHERLY FETCH ACROSS THE WESTERN GULF. WAVE HEIGHTS WILL DIMINISH A BIT TONIGHT AS THE FRONTAL TROUGH APPROACHES, BUT INCREASE ONCE AGAIN BEHIND THE FRONT WITH THE NORTHERLY FLOW EXPECTED ON WEDNESDAY. GMZ470-472-475-300600- /O.NEW.KLCH.SC.Y.0045.161129T2005Z-161201T0000Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 205 PM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST WEDNESDAY. * WINDS...SOUTH WINDS 20 KNOTS...SHIFTING TO THE NORTH ON WEDNESDAY. * WAVES/SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
755 WHUS74 KLCH 300555 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1155 PM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST WEDNESDAY... .ELEVATED SEAS WILL CONTINUE DUE TO A CONTINUOUS SOUTHERLY FETCH ACROSS THE WESTERN GULF. WAVE HEIGHTS WILL DIMINISH A BIT TONIGHT AS THE FRONTAL TROUGH APPROACHES...BUT INCREASE ONCE AGAIN BEHIND THE FRONT WITH THE NORTHERLY FLOW EXPECTED TO DEVELOP ON WEDNESDAY. GMZ470-472-475-301400- /O.CON.KLCH.SC.Y.0045.000000T0000Z-161201T0000Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1155 PM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST WEDNESDAY... * WINDS...SOUTH WINDS 15 TO 20 KNOTS...SHIFTING TO THE NORTH AND INCREASING TO 20 KNOTS ON WEDNESDAY. * WAVES/SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 25
036 WHUS74 KLCH 300936 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 336 AM CST WED NOV 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST WEDNESDAY... .A COLD FRONT WILL CONTINUE TO PUSH THROUGH THE COASTAL WATERS THIS MORNING. AHEAD OF THE FRONT...SOUTH WINDS OF 15 TO 20 KNOTS WILL CONTINUE. AS THE FRONT PASSES THROUGH...WINDS WILL VEER TO THE NORTH AND INCREASE TO 20 TO 25 KNOTS. WINDS WILL SUBSIDE A BIT THIS EVENING...BUT WILL REMAIN ELEVATED UNTIL DECREASING THURSDAY AFTERNOON. GMZ470-472-475-301700- /O.CON.KLCH.SC.Y.0045.000000T0000Z-161201T0000Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 336 AM CST WED NOV 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...SOUTH WINDS 15 TO 20 KNOTS...SHIFTING TO THE NORTH AND INCREASING TO 20 TO 25 KNOTS. * WAVES/SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 13
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 11:50 AM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Nov 29, 11:50 AM CST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1150 AM CST Tue Nov 29 2016
.DISCUSSION...
18Z TAFS
&&
.AVIATION...
Fog has finally dissipated across most of the area with LCH and
AEX the only sites still showing some minor visibility
restrictions. Visibility should continue to improve except where
showers or thunderstorms impact sites.
A cold front extending from near Texarkana southwest through just
east of Austin will have a significant impact on our weather over
the next 24 hours as it pushes east through the area.
For the next couple of hours until 21Z expect only scattered
light to moderate showers. More discreet convective activity is
expected to develop by late this afternoon ahead of a squall line
that will also develop along the front. Tried to time the
progression of the squall line through the area with tempo groups
to account for deteriorating conditions but the exact timing will
need to be further refined as the speed of the line is
established.
Behind the front, winds will shift to out of the north. There is
some question about residual low level moisture resulting in
another round of fog behind the front, but think the likelihood of
this is low enough at this time to forego mention in TAFS. This
will continue to be evaluated through the evening.
&&
Jones
.PREV DISCUSSION... /issued 1026 AM CST Tue Nov 29 2016/
DISCUSSION...
Weather map and personal observations tell a rather nasty humid
atmosphere out there now with temperatures and dewpoints in the
lower to mid 70s. Earlier dense morning fog is beginning to
disperse, however visibilities still range from 1 to 4 sm, so will
leave patchy fog wording thru noon. Weather for this afternoon
will have increasing southerly winds across the coastal waters,
where SCEC remains across the 20-60nm zones. Still think the best
chances of showers and thunderstorms will be late this afternoon
but mainly this evening and overnight, and best chances over C and
SC LA. Still risk of severe weather with Slight risk over most of
the area, with the enhanced risk only touching Avoyelles, St.
Landry and eastern Rapides parishes in C LA.
DML
PREV DISCUSSION... /issued 631 AM CST Tue Nov 29 2016/
UPDATE...
Some adjustment was made to remove dense fog advisory for south
central Louisiana where dense fog had not formed even though
cannot rule out perhaps an isolated place where dense fog might
still develop. However...for most of the night...none had
developed around that area. Seemed prudent to remove it at this
time with daylight fast approaching and winds expected to pick up
there.
Also...added Small craft should exercise caution to the outer
coastal waters as winds are expected to pick up shortly. This
SCEC should last until 3 pm this afternoon.
Updates already issued.
PREV DISCUSSION... /issued 556 AM CST Tue Nov 29 2016/
DISCUSSION...
For the 11/29/16 1200 UTC TAF package.
AVIATION...
Widespread fog/low stratus has enveloped the area overnight near
and to the south of a quasi-stationary frontal boundary stretching
across Central LA into SE TX. Latest RAP/HRRR guidance is a
little more optimistic than some of the numerical guidance, and
seems to have a decent handle on the fog based on current
satellite and observational trends. These models depict VSBYs
improving initially at the I-10 terminals as the front lifts NWD
and mixed boundary layer depth increases, which appears reasonable
given the breaks evident in satellite imagery over coastal LA and
the NWD expansion of these breaks with time. MSTR will continue to
stream in from the Gulf, however, which should help maintain at
least MVFR CIGS through the day. Isolated to scattered shower
activity will be possible within this regime, with thunderstorms
becoming more likely late this afternoon into this evening with
the approach of a CDFNT. May have to contend with at least a brief
period of low clouds and/or VSBY restrictions tonight prior to the
infiltration of a drier airmass on WED.
13
PREV DISCUSSION... /issued 434 AM CST Tue Nov 29 2016/
DISCUSSION...
Early this morning...areas of dense fog had developed
across the region near a stationary cool front located
across southeast Texas from near Jasper extending southwest
to just west of Houston Texas. Along and ahead of this
boundary...ceilings were up and down at various times.
However...quite clear visibilities were near 1/4 miles or less
at many locations at times.
I do expect dense fog to linger this morning in the vicinity of
the stationary front and extending well east into southwest and
central Louisiana. As a precaution...will leave Dense Fog advisory
in south central Louisiana even though winds will probably pick
up first across that area.
Looking at the big picture...a very broad upper level trough
covered much of the country with the exception of extreme east
and west coast. Across our area...southwest flow aloft will
continue to keep ripples of energy moving across the area. As the
trough deepens and moves slowly east today...southerly flow will
begin to ramp up again increasing the PW's from around 1" to as
much as 1 1/2 inches later this evening. Therefore...will start
the morning with low probability of rain and then increase this
afternoon and continues to remain elevated into tonight as the
next cold front moves across the area during the overnight period.
The Storm Prediction Center does give the nod for most of the area
in a slight risk for severe storms today. The exception is extreme
western part of southeast Texas where general thunderstorms are
forecast and a enhanced risk of severe storms across the extreme
northeast part of our area. We cannot rule out an isolated severe
thunderstorm...but due to the sparseness...will leave out mention
for now.
We do expect rain to end from west to east late Tuesday tonight
with a drier day expected on Wednesday as cool and drier air moves
in. Stable weather will reside for a very short time Wednesday
afternoon through early Friday...then whammy...we are going to
get right back into the unstable weather fray as a strong upper
level storm system churns across the southwest United States with
upper level disturbances swinging through the upper level trough
into our region. This major storm system will grind out a path
into Baja California...then Mexico...then sweep across Texas into
our area by Monday. Therefore...we expect rain chances to increase
over the weekend with severe weather once again knocking at our
door by Monday as another cold front sweeps through.
QPF Storm totals thus far suggest that we will not have a problem
with this first round of rain today and tonight...however...the
next storm system could bring us broad areas of 2-3 inch rain
amounts as a first guess over the weekend into Monday. So..as a
reminder...get outside work done as soon as possible Wednesday
afternoon through the remainder of the week...because unstable
rainy weather looks to hit us pretty hard to end the 7 day
forecast this coming Monday.
06
MARINE...
Southerly flow will increase during the day ahead of the next
cold front which is expected to sweep across the coastal waters
Tueday night into Wednesday morning. Showers and thunderstorms
will ramp up again later today into early wednesday morning in
sink with the frontal boundary. Offshore flow will ramp up
Wednesday and remain elevated through Thursday morning before
weakening as the surface high shifts east. Easterly flow increases
on Friday and remains elevated as a surface waves forms across the
Texas Gulf Coast. Unstable weather is forecast to return this
weekend in tandem with this low pressure surface wave.
06
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 50 63 37 63 / 70 10 0 0
LCH 55 68 42 65 / 70 10 0 0
LFT 59 67 41 64 / 70 20 0 0
BPT 54 70 42 67 / 50 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...SMALL CRAFT EXERCISE CAUTION until 3 PM CST this afternoon for
GMZ470-472-475.
&&
AVIATION...66Hazardous weather outlook, Nov 29, 5:15 AM CST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 515 AM CST TUE NOV 29 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 301115- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 515 AM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THE MORNING BEGINS WITH AREAS OF DENSE FOG WITH VISIBILITIES APPROACHING 1/4 MILE OR LESS IN SOME LOCATIONS. DENSE FOG SHOULD DISSIPATE BY MID MORNING. DURING THE AFTERNOON...SOUTHERLY MOIST FLOW INCREASES WITH SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING. CLOUD TO GROUND LIGHTNING...AND THE POSSIBILITY OF ONE OR TWO STORMS REACHING SEVERE LIMITS IS POSSIBLE ACROSS THE AREA. TONIGHT...WIDESPREAD RAINS DEVELOP AS THE NEXT STORM SYSTEM AND COLD FRONT SWEEPS ACROSS THE AREA. NO FLOODING IS ANTICIPATED. HOWEVER...CLOUD TO GROUND LIGHTNING AND GUSTY WINDS COULD MATERIALIZE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRIER AND COOLER CONDITIONS RETURN WEDNESDAY AND THURSDAY. A VIGOROUS STORM SYSTEM APPROACHES OVER THE WEEKEND INTO MONDAY RESULTING IN THE POSSIBILITY OF SEVERE STORMS AND FLOODING POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-301115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 515 AM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT DENSE FOG OVER THE NEARSHORE WATERS...LAKES AND BAYS WILL RESULT IN VISIBILITIES OF 1 NAUTICAL MILE OR LESS IN SOME LOCATIONS. VISIBILITIES SHOULD IMPROVE BY MID MORNING. SOUTHERLY FLOW WILL INCREASE THIS AFTERNOON AS LOW PRESSURE DEVELOPS ACROSS NORTH TEXAS AND OKLAHOMA. ANOTHER SYSTEM SYSTEM SWEEPS ACROSS THE COASTAL WATERS TONIGHT WITH SHOWERS AND THUNDERSTORMS MOVING IN TANDEM WITH THE COLD FRONT. WINDS AND SEAS WILL BE HIGHER NEAR STRONGER SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY OFFSHORE FLOW WILL INCREASE WEDNESDAY WITH SOME TYPE OF CAUTIONARY OR ADVISORY NEEDED FOR BRISK WINDS. WINDS WILL DECREASE ON THURSDAY. UNSTABLE AND INCREASED RAIN CHANCES RETURN OVER THE WEEKEND INTO MONDAY AS THE NEXT MAJOR SYSTEM SYSTEM SWEEPS ACROSS THE AREA. SEVERE STORMS ARE POSSIBLE AGAIN WITH THIS NEXT SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 12:40 AM CST | Marine Dense Fog Advisory | LCH | 9 hr | |
| Nov 29, 12:49 AM CST | Dense Fog Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 9 hr |
| Nov 29, 5:53 PM CST | Severe Thunderstorm Warning | LCH | Newton | 36 min |
Nearby
Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.